Finacea wants to burn my face off
April 15, 2010 7:34 PM   Subscribe

Please share your experiences using Finacea.

I was prescribed Finacea today by my dermatologist for my rosacea. I was previously using Metrocream but that stopped working for me.

I picked up the Finacea today and used it for the first time and...holy crap, it burns. I remember the Metrocream stinging a bit at first, but this is stronger. Part of it might be that I have a particularly harsh rosacea outbreak going on right now and my skin was really dry and sensitive.

Does it feel better with subsequent applications? Has it worked for you? And, any suggestions on calming down the burning?
posted by DrGirlfriend to Health & Fitness (7 answers total)
 
I used Finacea for redness associated with acne. It burned - a lot, at first, less as time went on. I never figured out how to minimize the burning and I didn't see results so I didn't even get through a single tube.
posted by Coffeemate at 8:10 PM on April 15, 2010


I was prescribed Finacea to treat post-inflammatory hyperpigmentation. I didn't get any irritation but each time I used it, I woke up with this strange smattering of pimples that went away only after I stopped using it. Check out makeupalley.com and do a search for product reviews. If you plug Finacea in the final search function, you can read the experiences of quite a few users.
posted by notjustfoxybrown at 8:28 PM on April 15, 2010


I've been using Finacea for several years for rosacea. I find that it does reduce redness -- doesn't completely eliminate it, but definitely helps. Like Coffeemate, I experienced burning at first, which lessened with continued use. And yes, if my skin is sensitive or irritated, it burns a bit. To calm the burning, I wait a few minutes after applying the Finacea (to let it absorb into my skin), then apply a gentle moisturizer.
posted by Boogiechild at 10:43 PM on April 15, 2010


I don't remember much burning. I remember I really really liked it for whatever reason when I first started using it. It's been a year and a half and my redness is pretty much gone, but that seems to be a pretty recent development and might possibly be more due to the Differin cream or my antibiotic. A few weeks ago it seriously burned when I put it on, but I applied it after washing my face for a second time in like 3 hours so maybe that was it. Other than that I can't remember much burning. Maybe try putting on less?
posted by tweedle at 11:01 PM on April 15, 2010


I'm just starting Finacea and my dermatologist recommended that if it burns, I should wait 15-20 minutes after washing my face to apply it.
posted by corey flood at 11:05 PM on April 15, 2010


I've used Finacea to control acne and to control rosacea. It works really well for me.

Yes, it does burn when you first put it on. But I have found that the burning does stop after you have used it for a week or so.

Also, I don't use it every day. I have to use it every other day or every 2 days.

Remember to avoid the sun and use sunscreen. That will reduce your skin's inflammation and will probably help with the burning.

Also, make sure that you are using a very mild cleanser like CeraVe, Cetaphil or Purpose. Nothing that foams or has astringent properties to it. That should help calm down your skin, too.
posted by FergieBelle at 6:39 AM on April 16, 2010


thanks for the feedback!
posted by DrGirlfriend at 8:19 AM on April 16, 2010


« Older Looking for advice on how to h...   |  Does this guide for determinin... Newer »
This thread is closed to new comments.